Friday, 3 July 2009

Good migraine news

Initially, I was a bit concerned about the efficacy of
Metoprolol in the treatment of my migraines. I am happy to report that things are now going much better than I had anticipated.

The very positive thing about this drug is that it is having a dramatic effect on the chronic face pain that I have with migraine. This can be low-medium-hight intensity and results in having to take painkillers on an a,most daily basis (I am aware of rebound pain, and for the most part this isn't a problem). I am now having more days when I don't need any painkillers at all than days when I might need one of two doese. This is great. The downside is that weightgain is still an issue with this drug. Darn it! The added problem is that my pulse won't go above about 110, which makes exercise on my cross-trainer difficult. But I am not giving in and in addition I am seeing a nutritionist to help me get back into a good routine of eating, both in terms of what I eat and when I eat it. I am feeling fairly positive about this.

What I am not feeling positive about is my BMI of 28.1. For someone who was skinny all their life, this is an unhappy situation. I am going to calculate my BMI at the start of every month and hopefully it will be on a downwards trajectory.

1 comment:

  1. Hey - metoprolol's what I've been on for migraines for years.

    Can't say I've noticed a weight gain issue with it, but in all other aspects it's been pretty good - plus, I need my heart rate low as I have high blood pressure in the family.

    Good luck with it :D